ArticleEuropean heart journal. Case reports2025
Coronary spasm as a manifestation of allergic reaction to contrast material: a case report of Kounis syndrome.
Article in European heart journal. Case reports, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
4 citing papers in PubMed.
- Contrast Media Side Effects and Kounis Syndrome: Timeo Danaos et Dona Ferentes.Balkan medical journal · 2026Review
- Iodinated Contrast Media in Oncologic CT: A Narrative Review of Safety, Risk Stratification, and Practical Considerations.Diagnostics (Basel, Switzerland) · 2026Review
- Letter to the editor regarding the article 'Coronary spasm as a manifestation of allergic reaction to contrast material: a case report of Kounis syndrome' by ZmolikEuropean heart journal. Case reports · 2025Article
- Epinephrine in Kounis syndrome: life-saving treatment or cardiac risk?European heart journal. Case reports · 2025Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Background: Kounis syndrome is a rare but significant clinical entity that combines hypersensitivity reactions with acute coronary syndromes. It is triggered by various allergens, including contrast media, leading to coronary vasospasm, atheromatous plaque rupture, or stent thrombosis. Despite its clinical relevance, the diagnosis is often challenging due to its multifaceted presentation. Case summary: We report the case of a 60-year-old woman with a history of bronchial adenocarcinoma treated with pembrolizumab, who developed Kounis syndrome Type 1 following the administration of iodinated contrast media during a computed tomography scan. Shortly after receiving the contrast agent, the patient experienced acute thoracic pain, dyspnoea, and ST-segment elevations indicative of inferior ischaemia. Emergency coronary angiography revealed a coronary vasospasm without significant stenosis, which resolved upon administration of intracoronary nitroglycerin. The diagnosis of Kounis syndrome was further supported by delayed hypersensitivity symptoms, including a trunk-accentuated rash. Management included antihistamines, corticosteroids, and vasodilators, resulting in complete resolution of symptoms. Discussion: This case highlights the importance of recognizing Kounis syndrome in patients presenting with simultaneous allergic and cardiac symptoms, particularly following exposure to known triggers like contrast media. Early identification and a multidisciplinary approach are crucial for appropriate management, balancing treatment for both hypersensitivity and acute coronary syndromes.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.